MAUDE Adverse Event Report: SYNTHES TUTTLINGEN ADJUSTABLE CERVICAL DISTRACTOR-LEFT; MISC ORTHO SURGICAL INSTRUMENT

SYNTHES TUTTLINGEN ADJUSTABLE CERVICAL DISTRACTOR-LEFT; MISC ORTHO SURGICAL INSTRUMENT
Catalog Number 396.395
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no reported patient involvement associated with the complained event.Additional device product code is hwc.Device is an instrument and is not implanted/explanted.The subject device has been received and is currently in the evaluation process.A service and repair history record review has been requested.The results of the review are pending completion.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inspection it was discovered that one of the arms of the adjustable cervical distractor-left is broken off.The instrument was found in a repair bin with no other information.There was no report of known patient or procedural involvement associated with the reported event.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
No service history review can be performed as part number 396.395 with lot number(s) t939595 is a lot/batch controlled item.The manufacture date of this item is 17-sep-2009.The source of the manufacture date is the release to warehouse date.The service history review is unconfirmed.Device history records review was completed for part# 396.395, lot# t939595.Manufacturing location: (b)(4), manufacturing date: sep 15, 2009.No non conformance reports were generated during production.Review of the device history record of (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A review of inspection records and certifications, confirm that the components and final product met inspection records.All 16 parts of the lot were checked 100% for important features and for function at the final inspection on 14-sep-2009.Service and repair evaluation was completed.The customer reported the one of the arms was broken.The repair technician reported the hinge broke in two pieces.Hinge broken is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Product development investigation was completed.A visual inspection, drawing review and dhr review were performed as part of this investigation.The translator strut was found to be broken where the 3mm diameter pin passes through.The weld at this pin was found to have broken and the pin is no longer static to the joint component.There is rust on the device surface where the components mate, mainly focused around the connections with the pins.This complaint is confirmed.Replication of the complaint condition is not applicable.Relevant drawings were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned part was determined to be suitable for the intended use when employed.The broken strut is likely due to excessive force during use.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ADJUSTABLE CERVICAL DISTRACTOR-LEFT
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM  78532
MDR Report Key6449760
Report Number9680938-2017-10061
Device Sequence Number16258860
Product Code LXH
UDI-Device Identifier10705034777511
UDI-Public(01)10705034777511(10)T939595
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number396.395
Device Lot NumberT939595
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date05/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1